Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The distribution of crossings of chords joining pairs of $ 2n$ points on a circle

Author: John Riordan
Journal: Math. Comp. 29 (1975), 215-222
MSC: Primary 05A15
MathSciNet review: 0366686
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper, in the first place, calls attention to an extraordinarily compact solution of the problem in the title, given (a trifle hidden) in the work of the late Jacques Touchard. Its main weight, however, is on properties of the several kinds of number sequences appearing.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 05A15

Retrieve articles in all journals with MSC: 05A15

Additional Information

PII: S 0025-5718(1975)0366686-9
Keywords: Catalan, ballot numbers (numbers of Delannoy), generating functions, recurrence, number sequences
Article copyright: © Copyright 1975 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia